Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 24, 2007, 6:04 AM CDT for Geary County, Riley County, Kansas. It took effect at May 24, 2007, 6:09 AM CDT. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 24, 2007, 6:04 AM CDT (11:04 UTC)
- In effect from
- May 24, 2007, 6:09 AM CDT
- Expired
- May 24, 2007, 7:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
Counties Geary County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 47 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:25 AM CDT | HEAVY RAIN 4.84 | Riley, KS | RAIN TOTAL SINCE 7AM THE 23RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1254 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KTOP 241109
FFWTOP
KSC061-161-241200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
604 AM CDT THU MAY 24 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
GEARY COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN RILEY COUNTY IN NORTHEAST KANSAS...
* UNTIL 700 AM CDT
* AT 603 AM CDT...LOCAL LAW ENFORCEMENT IN RILEY COUNTY REPORTED
SEVERAL ROADS UNDER WATER. NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED 5 TO 6 INCHES OF RAIN HAD ALREADY FALLEN OVER THE WARNED
AREA. ANOTHER CLUSTER OF THUNDERSTORMS MAY PRODUCE AN ADDITIONAL ONE
TO TWO INCHES OF RAINFALL.
* LOCATIONS IMPACTED INCLUDE...
MILFORD STATE PARK...
GRANDVIEW PLAZA...
OGDEN...
MILFORD LAKE...
MILFORD...
KEATS...
JUNCTION CITY...
MANHATTAN...
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 292 AND 321.
RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS
ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT
TO FLASH FLOODING.
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS
TO PROTECT LIFE AND PROPERTY.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST INFORMATION CONCERNING THE SEVERE WEATHER.
LAT...LON 3887 9691 3888 9650 3903 9651 3904 9640
3916 9639 3919 9653 3928 9664 3928 9694
$$
BLAIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 24, 4:25 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 24, 4:25 AM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 425 AM CDT THU MAY 24 2007 .DISCUSSION... MAIN CONCERN THIS MORNING IS HEAVY RAINFALL. LINE OF CONVECTION WAS OCCURRING THIS MORNING FROM SOUTHEAST NEBRASKA INTO SOUTH CENTRAL KANSAS. SURFACE FRONT WAS ACROSS SOUTHEAST NEBRASKA TO LOW NEAR MEDICINE LODGE AT 08Z. VERY HEAVY RAINFALL HAS OCCURRED ACROSS CENTRAL AND NORTH CENTRAL KANSAS SINCE WEDNESDAY EVENING. AMOUNTS OF 2 TO 5 INCHES WERE COMMON WITH HIGHER AMOUNTS IN ELLSWORTH COUNTY. PROFILERS SHOW WINDS AT 850 MB STARTING TO VEER OVER THE LAST COUPLE OF HOURS. UPPER TROUGH OVER THE ROCKIES WAS PROGRESSING EAST INTO THE PLAINS. THE SURFACE LOW WILL MOVE ALONG THE FRONT INTO NORTHEAST KANSAS THIS MORNING AS THE COLD FRONT AND COLD POOL ASSOCIATED WITH THE OUTFLOW BOUNDARY MOVES EAST THROUGH THE CWA. RADAR TRENDS SHOW LINES OF STORMS MOVING EAST NORTHEAST AND THIS TREND WILL CONTINUE. ADDITIONAL HEAVY RAINFALL IS LIKELY ACROSS CENTRAL KANSAS EARLY THIS MORNING INTO NORTHEAST KANSAS. WILL CONTINUE WITH FLASH FLOOD WATCH UNTIL 7 AM. WITH WINDS VEERING AND BECOMING MORE PARALLEL TO THE FRONT WILL LESSEN THE HEAVY RAIN THREAT ACROSS EAST CENTRAL KANSAS LATER THIS MORNING. THIS AFTERNOON FRONT WILL BE ALONG AND SOUTH OF THE TURNPIKE OR I 35. WILL MAINTAIN HIGHEST POPS THERE AHEAD OF THE BOUNDARY WITH DRY CONDITIONS ACROSS NORTH CENTRAL KANSAS AS TROUGH AXIS MOVES EAST OF THE AREA. FRONT HANGS UP ACROSS SOUTHEAST KANSAS THIS EVENING WITH CONTINUED POPS ALONG AND SOUTHEAST OF I-35. WILL CONTINUE SOME SMALL POPS IN FAR SOUTHEAST CWA AFTER MIDNIGHT AS CELLS THAT DEVELOP ALONG THE FRONT MAY APPROACH PARTS OF ANDERSON COUNTY. LOWERED TEMPS FOR TODAY WITH WIDESPREAD PRECIP THIS MORNING AND COOL ADVECTION THIS AFTERNOON ACROSS THE AREA. NO CHANGES TO REST OF THE FORECAST. STILL LOOKING LIKE A WET PERIOD THROUGH THE WEEKEND WITH RETURN OF MOISTURE FROM DECAYING FRONT OVER OKLAHOMA AND THEN APPROACH OF NORTHERN STREAM WAVE SATURDAY AND SATURDAY NIGHT WITH FRONT SAGGING SOUTH NEAR THE NORTHERN BORDER WITH NEBRASKA BY 12Z SUNDAY. 53 && .AVIATION... A LINE OF ROBUST THUNDERSTORM CONVECTION CURRENTLY EXTENDS ALONG A LINE FROM SENECA TO MANHATTAN TO SALINA KANSAS. EXPECT A SLOW EASTWARD PROGRESSION OF THE TRAINING CONVECTIVE LINE DURING THE NEXT 12 HOURS EVENTUALLY EXITING THE AVIATION RESPONSIBILITY AREA. EXPECT MODERATE TO SEVERE TURBULENCE ALONG WITH GUSTY AND ABRUPT WIND SHIFTS IN THE VICINITY OF LEADING EDGE OF THUNDERSTORMS. MVFR CONDITIONS CAN BE EXPECTED WITHIN AREA OF SHOWERS AND THUNDERSTORMS DURING THE FIRST HALF OF THE FORECAST PACKAGE. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 AM THURSDAY MORNING FOR AREAS GENERALLY WEST OF AN COUNCIL GROVE... WAMEGO TO SENECA LINE. KSZ008>011-020>023-034>037.
Hazardous weather outlook, May 24, 5:09 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 509 AM CDT THU MAY 24 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-251015- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 509 AM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS ASSOCIATED WITH A COLD FRONT WILL SLOWLY MOVE EASTWARD ACROSS THE REGION DURING THE MORNING THROUGH THE AFTERNOON HOURS. DANGEROUS CLOUD-TO-GROUND LIGHTNING AND SMALL HAIL WILL BE POSSIBLE WITH THE MOST ROBUST ACTIVITY. IN ADDITION...VERY HEAVY RAINFALL WILL RESULT IN THE POTENTIAL FOR FLOODING...ESPECIALLY IN AREAS WITH ALREADY SATURATED GROUNDS ACROSS PORTIONS OF NORTH CENTRAL AND NORTHEAST KANSAS. SEVERAL STREAMS AND RIVERS ARE FORECAST TO FLOOD. THE PRECIPITATION WILL END FROM WEST TO EAST DURING THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE THROUGHOUT THE NEXT SEVERAL DAYS. CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE FRIDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH AND OBSERVED FLOODING TO THE NATIONAL WEATHER SERVICE IN TOPEKA. BLAIR
In the hours before
Local storm report, May 24, 5:03 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
503 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM FLASH FLOOD TALMAGE 39.03N 97.26W
05/24/2007 DICKINSON KS EMERGENCY MNGR
A BRIDGE IN TOWN THAT WAS RECENTLY BUILT IS CURRENTLY 3
FEET UNDER WATER. ON EITHER SIDE OF THE BRIDGE...WATER IS
15 TO 20 FEET DEEP.
&&
EKLocal storm report, May 24, 5:31 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
531 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM HEAVY RAIN 18 NW CONCORDIA 39.75N 97.90W
05/24/2007 M4.50 INCH REPUBLIC KS TRAINED SPOTTER
STORM TOTAL. 3.0 INCHES HAS FALLEN SINCE 9PM THE 23RD.
&&
EKLocal storm report, May 24, 5:41 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
541 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 AM FLASH FLOOD 5 S WAKEFIELD 39.14N 97.01W
05/24/2007 CLAY KS COUNTY OFFICIAL
EAST OF INDUSTRY NEAR THE CLAY/DICKINSON COUNTY LINE.
FLOOD WATER 6 INCHES DEEP WASHING OUT INDIAN HILLS ROAD
IN CLAY COUNTY.
&&
EKSpecial weather statement, May 24, 5:42 AM CDT, 22 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 542 AM CDT THU MAY 24 2007 KSZ054-241115- LYON- 542 AM CDT THU MAY 24 2007 THROUGH 615 AM CDT...A STRONG THUNDERSTORM WILL MOVE NORTHEAST AT 35 MPH ACROSS PORTIONS OF SOUTHERN LYON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE OLPE...EMPORIA...HARTFORD AND NEOSHO RAPIDS. MOTORISTS ALONG THE KANSAS TURNPIKE BETWEEN MILE MARKERS 118 AND 125 COULD ALSO BE AFFECTED. MOTORISTS ALONG INTERSTATE 35 BETWEEN MILE MARKERS 131 AND 143 COULD ALSO BE AFFECTED. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER. BLAIR
Local storm report, May 24, 5:45 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
545 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM HEAVY RAIN 8 NE ABILENE 39.00N 97.11W
05/24/2007 M5.00 INCH DICKINSON KS EMERGENCY MNGR
&&
EKLocal storm report, May 24, 5:48 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
548 AM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 AM FLASH FLOOD 2 N ABILENE 38.95N 97.21W
05/24/2007 DICKINSON KS EMERGENCY MNGR
WATER MOVING ONTO INTERSTATE 70 EASTBOUND FROM THE MEDIAN
TO THE SHOULDER OF THE FAST LANE AT MILE MARKER 275.
&&
EKThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 7:02 PM CDT | Severe Thunderstorm Warning | TOP | Dickinson, Morris | 58 min |
| May 23, 7:57 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 48 min |
| May 23, 8:29 PM CDT | Flash Flood Warning | TOP | Republic | 4 hr |
| May 23, 9:09 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 51 min |
| May 23, 9:14 PM CDT | Flash Flood Warning | TOP | Morris | 4 hr |
| May 23, 10:27 PM CDT | Flash Flood Warning | TOP | Dickinson, Geary, Morris | 4 hr |
| May 23, 11:27 PM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| May 24, 12:54 AM CDT | Flash Flood Warning | TOP | Clay | 4 hr |
| May 24, 1:28 AM CDT | Flash Flood Warning | TOP | Marshall, Riley, Washington | 4 hr |
| May 24, 1:31 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson, Geary, Riley | 44 min |
| May 24, 2:20 AM CDT | Flash Flood Warning | TOP | Dickinson, Geary | 4 hr |
| May 24, 3:20 AM CDT | Flash Flood Warning | TOP | Nemaha, Pottawatomie | 4 hr |
| May 24, 4:08 AM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| May 24, 4:52 AM CDT | Flash Flood Warning | TOP | Clay | 113 min |
| May 24, 5:21 AM CDT | Flash Flood Warning | TOP | Marshall, Riley | 114 min |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.